| Model Number |
N/A |
| Medical Device Problem Code |
No Apparent Adverse Event (3189)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
09/24/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Siemens' investigation is complete.There was no sample(s) available for further evaluation and the sample(s) was not tested with heterophilic blocking tubes (hbt).Customer denied field service to check the system and did not question any other patient results for any of the assays performed on the system.Root cause of the reproducible positiveadvia centaur xpt rub g results cannot be determined but this seems to be isolated to this patient sample.The region has not been able to provide additional information and clarification that is needed to calculate the relative specificity on this account with rub g lot 216.The initial relative specificity of 3 studies in the advia centaur xpt rubella igg ((b)(4)) instructions for use (ifu) has a range of 95.4-100%.The instructions for use states in the warning section: "the use of the advia centaur rubella g assay to diagnose recent infection by testing acute and convalescent samples is not recommended.The calculated values for rubella igg in a given specimen, as determined by assays from different manufacturers, can vary due to differences in assay methods and reagent specificity.The results reported by the laboratory to the physician must include the identity of the rubella igg assay used.Values obtained with different assay methods cannot be used interchangeably.The reported igg level cannot be correlated to an endpoint titer." based on the available information advia centaur xpt rubella g lot 216 is performing as intended.No further evaluation of the device is required.Mdr 1219913-2019-00237 (for advia centaur xpt result from (b)(6) 2019) was filed for the same issue.
Event or Problem Description
A false positive result was obtained on a patient sample with advia centaur xpt for rubella g (rub g).The result was reported and questioned by the physician.A second sample was collected from the same patient and sent to an alternate laboratory where a negative rub g result and a positive rubeola result were obtained using unknown test methods.A third sample was collected from the same patient and tested for rub g on the same advia centaur xpt instrument and a positive result was reproduced.Complaint information indicated that calibration and quality control results were in range, but no data was provided.Patient treatment was not prescribed or altered.There was no report of adverse health consequences due to the positive rubella g results.